Anxiety medication not working

Common Questions and Answers about Anxiety medication not working

anxiety

I still have bursts of anxiety some days but I have very severe anxiety. If your epileptic, I am not sure if you would be able to take this. Because it is also a seizure medicine as well. It also treats Bi-Polar disorder. I am not epileptic, I was a bit weird about taking an anticonvulsant but when you think about it, the medicine really just slows brain activity down to mellow you out. It doesnt mean you'll start having seizures. I hope this helps...
I am on it for bipolar depression, and it is working very well for me. I am not psychotic, nor does my psychiatrist think I am.
While not very common, some people do and can take two different Benzos together. What I think your doctor may be trying to do is combine the Klonopin (long half life) with the Xanax (short half life) to give to a steady flow and lasting anti-anxiety effect. I only take Xanax at 3Mgs a day. (thats enough Xanax to put most people in a coma) But I have built a very high tolerance to the drug. Just be careful and don't get addicted like me.
I take Hydrocodone (Norco) also. If I think it's not working all I have to do is skip a dose or take it late and I realize how much it really does reduce my pain levels. I don't know if that's true for you or not. You might want to consult a Pain Management Therapist. Sometimes they can help you reach goals without medications. I didn't have axcess to one so I just saw a great Therapist with some grief and loss background. It was extremely helpful for me.... it might be for you.
it lifted the depression quickly, after 1 month id gone from moderate to mild anxiety but 2 months on and its not helping much with the anxiety. The doc increased my dose to 100mg after a few weeks and then to 150mg because he said by now he hoped that the anxiety would have improved, That was two weeks ago and at first i thought it had taken the edge off and now im not so sure.
The fact that Effexor is not working does not meant that the others will not. Each person reacts differently. ASk your doctor about Wellbutrin in order to avoid the sexual side effects. Try to keep your medications at the lowest dose rather than raising them too much if not work. Combine drug treatment with psychotherapy..its the only real way you are going to conquer your social anxiety. You can get some help with that at www.masteringstress.
SHOULD I START TAKING AN ANTI-ANXIETY MEDICATION ALONE or CAN I TAKE THE ZOLOFT AND ANTI-ANXIETY MEDS. AT THE SAME TIME? FEEDBACK WOULD BE GREAT. THANKS!
i have been taking prozac for about 3 years, and it is currently not working. my doctor, who i love to pieces, usually has me stop one med cold turkey ONLY if i am starting up on another one. i know from past experiences that your medication stays within your system for awhile, but if you are feeling really crappy, you should contact your doctor, especially if you aren't taking another med now....
I know my Cymbalta is not working anymore. I am at 120 mg per day and my depression is so overwhelming I cannot think clearly. No appetite, crying, fatigued. My doctor, around three months ago, suggested I be put on Effexor along with slowly tapering off the Cymbalta, but I had a very bad reaction with taking both meds and we decided to just keep me on the Cymbalta. Something else has GOT to work. I can't live like this. Has this happened to anyone else? What did your MD's suggest?
It may be time for a med change. I am on zoloft and it was working OK but not completely so my pdoc added Abilify to it. It has made a huge difference for me. I feel completely normal again - no depression or anxiety!
In my experience with this, the medication is going to allow you to confront and learn about your anxiety with a level head, so I would not be worried about medication covering up your anxiety in respects to hindering your progress during counseling. In fact, I believe it will have the opposite effect. I believe it will actually help with your progress confronting it. Keep us posted!
If, after 6 weeks, your anxiety is still out of control, you need to revisit your doctor as this medication may not be for you. Which is also another common "side effect" of psychotropic meds. Sometimes we have to try several before we find one we can tolerate. Don't be too quick to assume they aren't working. One thing those of us with anxiety or depression absolutely must learn is patience! And we must be prepared for things to get a bit worse before they get better.
What works for one person may not work for another. Anxiety medication is a tool, not the solution. It can be a helpful tool, but ultimately this is yours to conquer, and there's no right or wrong selection across the board.
My therapist recently suggested the idea of going on some medication for my anxiety. Thats something I have thought of for a while but am nervous to go forward with. I am nervous about the side effects that come along with the medications. I am looking to hear some other people's experiences with medication and what the pros and cons are.
"Most of the ssri's have an essential stimulant effect which is not good for anxiety" is not entirely true. I take Lexapro for anxiety and depression and it work quite well. I have never had a "stimulant effect" unless having less anxiety and depression is a stimulant. The anxiety and depression relief was enough to make emotional space for attention to other issues.
By nature I am not an anxious person. But lately I suffered from anxiety, low energy, fear, and low motivation and stress, in addition to depression. I believe that my family has a role in me bieng in this position. My father and eldest brother are alcohol addicts. This is one issue. My mother is extremely suffers from menopausal symptoms (always angry and looking for troubles). So this created a sort of unstability in my life.
I've been on various anxiety and depression meds, but all made me feel like a zombie. They made me super tired all the time. Anxiety medication only seems to sedate you so much that there doesn't seem to be a thought going on in your head! Clonazepam is the only medication that I took that I can remember the name of (that right there tells you how sedated the meds made me!) Are there any anxiety medications that don't turn you into a zombie? Any you'd recommend?
Jerry, Thanks for the post, and the courage to write to us. Q:"1) Is a HR that low dangerous? I'm feeling fine-perhaps a little more tired than before, but no fainting spells." No, a HR in the range of 40 or higher (and lower for some people -- Bjorn Borg reportedly had a resting heart rate in the low 30s) is perfectly safe for the vast majority of people. Q:"Is there a weaning process involved ?
I'd rather not work here but I can't find a new job and what I feel like doing is taking some time off from working to decrease the stress so that I can start on a medication. I have worked with a doc to get me on a medication but my stomach is so screwed up that every time I take something I get sick. I am not on any medication anymore because my old stupid doctor decided in his invinite wisdom to take me off of it. Now I am a wreck.
Now, I started on Xanax because I had a lot of anxiety and stress myself. Then my doctor started me on an anti-anxiety/ anti-depressant medication in hope of taking me off the Xanax. I know you might not want to hear it, and believe me I don't like taking medication if I don't have to, but you might want to think about going on an anti-depressant that works on stress and anxiety symptoms.
I'm guessing you went to your regular doctor based on you being prescribed paxil. Personally, I think medication for anxiety is just a band-aid. There are many types of therapies that can help. I highly recommend finding a therapist that is trained in EMDR. It's very important to know that it is absolutely ok to tell you doctor paxil isn't working and you want something else. Or to tell your doctor to go F themselves and go somewhere else.
I managed my anxiety without meds for a while because at times i would not have anxiety for months upon months, but when i did get it, it was bad so i would deal with it until it passed. then i realized that i did not need to do that and started meds.
I don't know how long you've been on Trazodone, and it may certainly be the best medication to help you, but it always left me with an AWFUL hangover that I could not shake. After fighting it for about a year, I finally insisted on trying something different and tried first Ambien - NO HANGOVER - BUT I was one of the unlucky few who had the problem with eating and not remembering eating and now take Lunesta.
MedHelp Health Answers